Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Citalopram side effects & other stuff - feeling like hell!

(17 Posts)
Flame Wed 27-May-09 08:04:41

I am fairly sure that I am feeling like this as a hyperemesis thing rather than side effects.

I took my first citalopram last night at about 6pm, was sick at 7.20pm (not unusual, was feeling very sick earlier but managed to hold off as I wanted to give the pill plenty of time to work).

Managed a very quick bath after that, the world was spinning.

Crawled (literally) from the bath to bed and stayed there all night drifting in and out of sleep. The one time I managed to move to go to the loo (and be sick) I had to move extremely slowly because of the spinning.

This morning I am still being sick (again, not desperately unusual but more than usual iyswim), head is pounding, and everything is fairly spinny again - am worried about being alone with DC tbh.

I have no idea if this is all down to the sickness (it had eased up to "manageable" before now), or very quick pill side effects. I don't even know how long the pills take to process and if it had time to get into my system before being sick yesterday!

All I know is that I feel like hell.

(sorry for the length)

thesouthsbelle Wed 27-May-09 08:10:22

not too sure about the sickness bit, but DP had the other symptoms you say - he said it was spinning, and would lay on the bed just shaking, for him it took a few days to pass, He also found he had lucid dreams as well - but he took his in the morning - might be worth taking it in the morning once your body is used to it so it doesn't effect your sleep too much.

do you have any one who can help with the kids in the interm?

Flame Wed 27-May-09 08:32:48

I took it in the evening thinking I was best off sleeping through the majority of the symptoms (if that makes sense).

Would have been nice if the dr had mentioned all this stuff tbh.

But saying that on Monday (without the pills) I couldn't go to yoga because the world was spinning too much hmm

I am going to call my mum later this morning and see if she can help out this afternoon. She was meant to be babysitting for us to go out for our anniversary tonight, but I really don't see that happening

PleasinglyPointless Wed 27-May-09 17:22:02

anyone about to confirm or deny the chance of it being symptoms after only an hour or so in my system?

Spent the morning curled up in bed (DD was a star), more with it now, spent the afternoon at mum's

MerlinsBeard Thu 28-May-09 17:03:02

I had symptoms within a couple of hours so i knew they were getting in my system. Think it takes a while to biuld up properly.

Are you on 20mg?

Just to warn you taht i felt DREADFUL yesterday, (almost a week after starting them) in a variety of diff ways-not all related to side effects and have had a permanent headache since i started taking them

Hoping it will get easier because i am not sure i can handle this as well as my own "stuff"

PleasinglyPointless Thu 28-May-09 19:56:05

Yup, am on 20mg. I am def better off taking them at night.

Can I ask... have you been drinking on them? Speaking to my mum, she says it can make you feel like hell on earth.

Kutner Thu 28-May-09 20:03:24

I had some side effects on starting Citalopram. I felt very much 'out of it' for the first couple of days/week, as well as having problems with nausea, headaches and sleep.

I also had some very odd dreams whilst on it.

OlderNotWiser Thu 28-May-09 20:09:41

I felt very very odd when I started citalapram and I started on 10mg and increased to 20 a couple of weeks later,and then felt odd again. I think I would have felt hellish going straight onto 20 mg so it could well be that thats causing problems. But if you were already sick then difficlut to say, other than it certainly doesnt seem to make you feel good to start with! But the good news is, after a few weeks I felt lots better and now, 8 weeks on, I feel fab. Wish I had gone on to them ages ago. I had forgotten what it was to feel normal and be able to cope with life. Persevere I say!

MerlinsBeard Fri 29-May-09 10:19:09

Not been drinking as i was (ie every night). I drank last night, took my tablet at 10ishhad already been drinking) and by 12:30 i was throwing up exorcist styleehmm

PleasinglyPointless Fri 29-May-09 10:39:15

I have odd dreams anyway

for your exorcist style. I took mine about 9pm last night which I think was too late, still quite dopey this morning.

Damn prozac not being good during pregnancy - had no side effects at all with that!

MerlinsBeard Fri 29-May-09 10:43:17

I took mine (in the pub) at about 10pm

I can't have prozac - too many "wrong" side effects for me (bulimia, anorexia, suicidal thoughs, self harming increase etchmm)

PleasinglyPointless Fri 29-May-09 10:44:14

shame they don't work like ritalin on a non-adhd person and negate all those things really

loopylou6 Fri 29-May-09 11:54:54

i drink and i am on 40mg a day, persevere with them, they WILL make you feel good soon

Jackaroo Sat 30-May-09 11:21:46

I would definitely expect these symptoms if you have gone straight onto 20mg, and esp. if you have had a drink as well.

They are fantastic though - but I have never been able to drink with them - which has been a good side effect usually!

Good luck and hth

TrinityRhino Sat 30-May-09 11:25:54

I'm on 40mg paroxetine at the mo
but have been on citalopram (40mg) and I felt like this to begin with
I would stick with them for at least 3 weeks, get some extra help if you can whilost they really kick in
you will feel much better I'm sure
good luck

MerlinsBeard Sat 30-May-09 12:10:42

How are you doing Flame? Have found i am better taking them at night, still get the symptoms but am actually sleeping a little bit now

TrinityRhino Sun 31-May-09 10:14:19

is it getting better flame?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now